Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
blingblong

5 Month course of Accutane

Hey,

I just finished a 5 month course for Accutane. I did 40mg for 1 month and the rest 70mg. My face has cleared up, but there is lots of discoloration left behind from the acne.

The main concern i have is that my back acne is only a bit better. I feel it was was really improving in the last month or so but its been about a week since i stopped accutane and my back is already getting quite a few pimples.

From what i have read online. Most people have really good results for body acne and usually the face is the problem. It seems for me its the opposite.

My back looks horrific from all the red marks and dark spots, any advice on that?

I have an appointment with my derm next week. Should i ask him to put me on accutane for another month or so?

Any help would be great.

Share this post


Link to post
Share on other sites

duuude. im in the same situation.

i did a 4 and a half month course, which i finished about 40 days ago. when i finished, i still had acne. my face just has three bumps which are ALMOST gone that iv had for a while. my back is good actually. my chest is the main problem. i have 1 cyst that popped up, and some scattered little ones. which means my skin never really cleared. i can understand wanting to be cautious, but this is seriously breaking my balls. one more month and id probably be good.

seriously, what the fuck? i thought the point of accutane was to clear you. im going back to the derm ASAP to see what i can do. i dont trust derms/doctors for shit.

Share this post


Link to post
Share on other sites

yea...i really do think another month or two will fix the problem.. I can tell its coming close to being clear... it just sucks because i'm paying a ton of money.. i don't want to do a whole 5 month course again when i can just extend this to 6 and be done and over with..

Share this post


Link to post
Share on other sites

I'm in a similar situation. I'm currently in my 7th month and while I'm certainly better then when I started the course, I'm still breaking out a bit every couple of days or so. I'm in a bit of a dilemma trying to figure out what to do from here.

I'm taking 100mg a day and because of this dosage my dermatologist wants to end my course at the end of 7th months. He wants to see how I look after I stop taking Accutane as some people don't clear up until after finishing their course. My big question is, should I end my course if I'm still having breakouts and hope that I clear up after getting off of Accutane or should I continue taking Accutane until I am no longer breaking out?

The reason why I'm very interested in getting input is that I'm currently not scheduled to see my dermatologist until 3 weeks after my course ends (6 weeks from now). I'm wondering if I should go with my dermatologist's plan and hope that I clear up after I finish my course or if I should call to move my appointment up and try to press my dermatologist to extend my course beyond 7 months.

Does anyone have any advice or has anyone had similar experiences? Has anyone out there not ended their breakouts until after they finished their course? I'm just afraid of ending my course while still breaking out, not being happy with the situation, waiting a couple of months and then going on another course.

Thanks,

-Scott

Share this post


Link to post
Share on other sites

skamen- im not sure dude, 7 months is sorta long. and 100 mg seems to be a bit high. if i were you, personally, i would end the course, and just see how it goes. in the roche booklet, it says a course should be only 16-24 weeks.

bling- yeah i know, i said the same EXACT thing. why put my body through a whole new course, rather than just give me one more month and be done with it?

im really hoping i wont need another one, ugh.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×